Results 1 to 7 of 7

Thread: Question to those with weepy eyes

  1. #1
    Join Date
    Apr 2007
    Location
    So. Cal.
    Posts
    194

    Question to those with weepy eyes

    Okay, so I have had the uppers plugged for 4 days now. The eye balls feel MUCH better BUT I do have epiphora or whatever it's called. The inner corners of my eyes are irritated as well as the skin on my eye lids and below my eyes from dabbing the liquid. It pools on the inner corners of my eyes and is feels itchy and burning. So the eye balls feel much, much wetter but the skin around it hurts. I feel like I can't win. I tried temporaries in the uppers last year and didn't have this problem. But a year has passed and maybe due to healing or the Restasis now I have TOO MANY TEARS I can't believe I'm writing that!!! Maybe I should quit the Restasis now and start drinking alcohol and caffiene again to dry them out a bit?
    So what to do? I have swapped one problem with another and this burning on my skin equally sucks I think. Does anyone know an eye cream that I can put on my lids and under that won't burn my eyes but will protect the skin around it and help it not to be chapped? I am dabbing my eyes with Puffs tissues but am still chafing. Help!
    Also, my doc told me that these silicone uppers would have to be "irrigated" out and it was very difficult to do, may require surgery?!!. Mind you, I'm not ready to give up yet and go back
    to having dry eyes but this chapped skin thing stinks too.
    Does anyone know what might help my skin so I can tolerate the extra tears? My upper punctum also are sore and hurt but I remember this happened for a few days on my lowers then I didn't feel them anymore. Hopefully this is temporary pain in the punctum and will go away when they grow accustomed to the plugs?? Man I feel like this is a no win situation

  2. #2
    Join Date
    Feb 2005
    Location
    Great Lakes area
    Posts
    2,303
    You might dab your eyes dry and use your favorite moisturizer (Estee' Lauder eg.). Be careful to not get in your eyes. You can use vaseline, too, but again make sure it doesn't get IN your eyes. Just being sure here to say it because if I don't, someone else will. You asked for advice and that's the best I can come up with. I have been in your position! I wouldn't be too quick to take the uppers out, because the epiphora can reverse itself in the "blink of an eye." (sorry)

    Stopping the Restasis is something you'd have to discuss with your doc, but it wouldn't stop you from having too many tears right now. I'm at a loss to know what your doc means by: "irrigating the uppers (plugs) out." Hell, my doc just yanked on mine and it was gone. I've pulled a couple of my own plugs when they were irritating me. Keep tissue at hand and blot for a bit. I know it's a pain. Look at your post of a couple of days ago, just to remember. This could resolve in a week or two and be just right. Be sure and tell us. Lucy
    Don't trust any refractive surgeon with YOUR eyes.

    The Dry Eye Queen

  3. #3
    Hi LasikLady,

    I can totally relate as well. I use Neova Eye Therapy (you can purchase on internet). I have one at home, one in my purse and one in my office drawer. I use it four or five times a day. My left eye drips incessantly early in the day, but slows up later on (usually). I dab this on the affected skin under my eye. I'm sure there is probably a 'cheaper' eye moisturizer. This one is one that just happens to work for me... So many of them migrate into your eye and sting... As Lucy stated, be sure not to put it in your eye. You might want to ask for some samples here and there to try before spending a fortune! Hang in there, you stated this only took place 4 days ago so perhaps you should give it a little more time!

  4. #4
    Join Date
    Feb 2005
    Location
    Cincinnati, OH
    Posts
    1,247
    LL,

    Are you continuing with your warm compresses? I am extremely weepy, but my skin only feels bad when my tear film is really bad and my eyes are at their most watery. Yes, I seem to have a lot of salty, reflexive tearing on my worst days. This does affect my skin.

    But, so long as I'm in my more manageable state, I still need to blot often but don't get chapped.

    Don't shy away from using drops occasionally and keep up the compresses. Just because there are tears doesn't mean they are healthy.

    D
    Never play leapfrog with a unicorn.

  5. #5
    Join Date
    Oct 2005
    Location
    New Mexico
    Posts
    915
    I had the same problem after I got upper plugs. The extra moisture caused my lids and inner eye corners to get terribly inflamed, itchy, cracked, etc. I gave up after 3 weeks and had the uppers pulled. But I stopped using Restasis at the same time too---I'm allergic to it. So it's hard to tell whether it was the extra tears or the combination of more tears and Restasis that caused my problem. Either way, I'm much better now.

    The doctor had no problem pulling the upper plugs out. Sounds like you may have a different type of plugs, though. I guess you could try stopping the Restasis and see if that helps. Better than going to drinking alcohol. Using a bit of vaseline on the lid sometimes helped me, but it usually found its way into my eyes, and that made things worse.

    Calli

  6. #6
    Join Date
    Jan 2006
    Location
    Western WA State
    Posts
    1,259
    Are you sure this is not reflex tearing from some irritation? A good test is to put in some drops and see if the epiphora abates for a short while. If it does, it is probably reflex tearing. I have an upper plug in one eye. That eye weeps often, still have all the burning etc. though not as bad. The weeping stops if I put in drops. When you have both puncta plugged, there is no place for excess tears of any variety to go except down your face.
    Every day with DES is like a box of chocolates...You never know what you're going to get.

  7. #7
    Join Date
    Apr 2007
    Location
    So. Cal.
    Posts
    194
    Well today is better. I think I was having a ton of reflex tearing because my punctum was so sore from the insertion of the plugs. My skin feels less chapped today and there are less tears. The tears that are there aren't burning the crap out of me any more. I think I definitely have a lipid problem because although my eyes are "wetter" they burn more. I will try the compresses more religiously and hopefully that will help.
    There are no caps on these upper plugs because the doctor said I would feel them so I think he said if they need to come out he would have to "irrigate" them out and that is difficult. I will try to hang in here. But I do think watering down the tears is making them evaporate quicker. Is lasik to blame for the oils being thicker than normal? Or is that something not related to surgery but systemic? Thanks to everyone for all the help, I really do appreciate your advice. I will keep you posted.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •